MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: bariatric.Event description: at the end of the operation when removing the trocar, it was noticed that a piece of plastic was missing at the tip of the sleeve.This was found and recovered in the patient.Customer wants to return the whole box with the same lot in the box in the box system.Type of intervention: piece found and recovered in the patient.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: bariatric.Event description: at the end of the operation when removing the trocar, it was noticed that a piece of plastic was missing at the tip of the sleeve.This was found and recovered in the patient.Customer wants to return the whole box with the same lot in the box in the box system.From user report, received from bfarm by email on 10jul2020: [translation] upon removal of the trocar it was noticed, that a plastic part of approximately 1x1 cm had broken off of the end of the trocar underneath the cuff.The plastic piece was palpated by the surgeon in the surgical field and was removed.An approximately 1-2mm large piece is missing from the broken off part.Type of intervention: piece found and recovered in the patient.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a missing cannula tip.A fragment was returned for evaluation; however, engineering observed that a piece of the cannula was not returned.Based on the condition of the returned unit and the event description, it is likely that the cannula tip fracture was caused by the forces applied to the tip during insertion and/or during the procedure.It is also possible that the cannula contained a material abnormality, which could have made it more susceptible to damage.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Section e1 - corrected country from denmark to germany.

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10247232
Report Number2027111-2020-00496
Device Sequence Number594318
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048(17)220425(30)01(10)1355919
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberCFF71
Device Catalogue Number101255901
Device Lot Number1355919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1